Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash with Sustiva/Truvada
Nov 16, 2005

I began drug regimen on 10/12/05 of Sustiva(600mg at night)and Truvada in the morning. I have been on this regimen now for approximately one month. Aside from continuing problems with quality sleep, my main concern now is a rash that has developed on my back, upper arms, neck and face. It is quite itchy at times. I have been using a Benadryl gel which helps for awhile. Which drug is the most likely culprit in causing the rash? The rash developed about a week ago by the way. Would taking Benadryl orally help? Other than the rash, I am feeling fine at this time. I know this med combo is the best for first time HIV med users like me. HELP!!!

Response from Dr. Henry

Often rashes in the area your described could also be due to flares of seborrhea or eosinophilic folliculitis (sometimes associated with immune reconstitution. Seeing a dermatologist to sort out often is helpful. Besides antihistamines, often oral or topical antifungals is helfpul and are local steroids. If your rash is due to a drug Sustiva would be most likely in my experience but I generally have not observed drug rashes to be distributed like what you describe. KH



Previous
Rampant KS
Next
reiters

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement